Alert archive / Oklahoma / Flash Flood Warnings in 2022
Flash Flood Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 8, 2022, 12:07 PM CDT for 7 counties in Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2022, 12:07 PM CDT (17:07 UTC)
- Expired
- Jun 8, 2022, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Sequoyah County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:42 PM CDT | FLASH FLOOD | 3 Ese Muskogee, OK | REPORT OF WATER COVERING THE ROADWAY. |
| Jun 8, 1:44 PM CDT | FLASH FLOOD | Gore, OK | REPORT OF STREET FLOODING IN GORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -397 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
935
WGUS54 KTSA 081707
FFWTSA
OKC001-021-061-091-101-135-145-082015-
/O.NEW.KTSA.FF.W.0028.220608T1707Z-220608T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1207 PM CDT Wed Jun 8 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Cherokee County in east central Oklahoma...
Muskogee County in east central Oklahoma...
Sequoyah County in east central Oklahoma...
Adair County in northeastern Oklahoma...
Southeastern Wagoner County in northeastern Oklahoma...
Northern Haskell County in southeastern Oklahoma...
McIntosh County in southeastern Oklahoma...
* Until 315 PM CDT.
* At 1207 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Muskogee... Tahlequah...
Sallisaw... Stilwell...
Fort Gibson... Checotah...
Warner... Vian...
Gore... Porum...
Okay... Webbers Falls...
Hulbert... Oktaha...
Marble City... Braggs...
Tamaha... Council Hill...
Rentiesville... Stidham...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3616 9496 3616 9490 3605 9463 3565 9448
3532 9481 3530 9598
FLASH FLOOD...RADAR INDICATED
$$
RBDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 8:58 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 8, 8:58 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 858 AM CDT Wed Jun 8 2022 ...New SHORT TERM... .SHORT TERM... (The rest of today ) Issued at 858 AM CDT Wed Jun 8 2022 Scattered thunderstorms have developed this morning to the north of a quasi stationary boundary that meanders across east-central Oklahoma into west-central Arkansas. This activity will continue to spread to the southeast through the morning and exit the area by early afternoon. Some of the storms could be strong to severe. Rainfall rates of 1 to 2 inches per hour could cause rapid onset flash flooding in areas where the ground is already saturated from previous rains. A flood watch is in effect for portions of east-central Oklahoma and western Arkansas where heavy rains occurred yesterday. A Thunderstorm complex currently across south-central Oklahoma could spread into southeast Oklahoma later this morning. This complex of storms has a history of producing severe winds and very heavy rains. This trend is expected to continue as it moves into southeast Oklahoma. This activity would also likely move out of the area by mid-afternoon. && .LONG TERM... (Tonight through Tuesday) Issued at 334 AM CDT Wed Jun 8 2022 The associated front/outflow will push south of the area this evening leaving northerly winds in its wake. Low level moisture however looks to pool along the boundary and with another shortwave possible in northwest flow and/or isentropic lift over the boundary have left some low POPs across southeast Oklahoma through Thursday morning. Another, and possibly final round of thunderstorms is expected Thursday night into Friday. Low level moisture will return across the area during the day Thursday and with additional support from a more robust shortwave in northwest flow combined with a strong mid- level front will set the stage for additional heavy rainfall. Instability in advance of the approaching system and deep layer shear provided by northwest flow aloft will help maintain any bowing MCS that develops with damaging winds a possibility. The bulk of the activity should move out of northwest Arkansas by mid- afternoon with any lingering showers ending by sunset. Mid-level heights begin to build quickly behind the departing shortwave as a ridge initially centered near El Paso on Saturday begins to broaden across the southern U.S. through the weekend. This pattern change will initiate a significant warm-up with high humidity likely to accompany temperatures climbing well into the 90s by Sunday. Although heat index values will likely remain below advisory levels through the forecast, the combination of hot temperatures, high humidity, and full sunshine will create a significant heat stress, especially on those not already acclimated or vulnerable to heat exposure. && .AVIATION... (12Z TAFS) Issued at 610 AM CDT Wed Jun 8 2022 Corridor of showers and storms from NE OK into west central AR will persist and likely expand in coverage while gradually spreading southeastward through the morning. All terminals will retain a mention of storms and periodic MVFR to IFR ceilings. Storm impacts will continue across SE OK into west central AR through early afternoon with a clearing trend thereafter. Low chance of storms redeveloping overnight but no mention within fcst at this time. Also patchy fog is likely tonight especially across far NW AR sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 83 63 85 70 / 80 0 10 70 FSM 84 67 86 70 / 80 10 10 50 MLC 83 67 85 72 / 80 20 20 30 BVO 81 60 82 67 / 70 0 10 80 FYV 81 60 84 66 / 70 0 10 70 BYV 80 58 81 64 / 60 0 10 80 MKO 81 63 83 70 / 80 10 10 60 MIO 81 59 81 65 / 50 0 10 80 F10 82 64 83 70 / 70 10 20 40 HHW 86 70 88 73 / 80 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 4 PM CDT this afternoon for OKZ068-069-072. AR...Flood Watch until 4 PM CDT this afternoon for ARZ010-019-020-029. && SHORT TERM...10 LONG TERM....24 AVIATION...07
Hazardous weather outlook, Jun 8, 8:06 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Tulsa OK 806 AM CDT Wed Jun 8 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 806 AM CDT Wed Jun 8 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma into west-central Arkanas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Portions of eastern Oklahoma and western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Portions of eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms have developed this morning in the vicinity of a frontal boundary from northeast Oklahoma into western Arkansas. Some of these storms will have the potential to be strong to severe with damaging winds and large hail the concern. Locally heavy rains will also be a concern with the potential for flooding of low lying areas. These storms are expected to exit by early afternoon. Another thunderstorms complex may sweep out of south-central Oklahoma into southeast Oklahoma later this morning. These storms will also have the potential to be severe with heavy rains also possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY AND TUESDAY...High Wind Potential. EXTENDED DISCUSSION... Storm chances will remain limited during the day Thursday but increase again Thursday night into Friday as an organized thunderstorm complex develops across Kansas and moves southeast. Locally heavy rainfall will again be a concern, especially across northeast Oklahoma into northwest Arkansas. Damaging thunderstorms winds may also accompany the thunderstorms. The active weather pattern will end over the weekend as hot and humid conditions return to the region Sunday into Monday. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 8, 11:19 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM FLASH FLOOD 3 SSW FIGURE FIVE 35.49N 94.38W
06/08/2022 CRAWFORD AR TRAINED SPOTTER
SPOTTER REPORTED APPROXIMATELY 1.5 INCHES OF
STANDING WATER COVERING OLD UNIONTOWN ROAD.
&&
JDSSpecial weather statement, Jun 8, 11:21 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1121 AM CDT Wed Jun 8 2022
OKZ062-063-067-068-081715-
Cherokee OK-Delaware OK-Mayes OK-Wagoner OK-
1121 AM CDT Wed Jun 8 2022
...Strong thunderstorms will impact portions of southwestern
Delaware, Mayes, northeastern Wagoner and northern Cherokee Counties
through 1215 PM CDT...
At 1121 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southwest of Adair to 5 miles southwest
of Chouteau. Movement was southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tahlequah... Wagoner...
Pryor... Pryor Creek...
Chouteau... Locust Grove...
Salina... Kansas...
Adair... Hulbert...
Oaks... Hoot Owl...
Peggs... Rose...
Leach... Scraper...
Twin Oaks... Sportsmen Acres Community...
Mazie... Snowdale State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3619 9476 3616 9478 3616 9480 3612 9480
3582 9496 3602 9546 3645 9526
TIME...MOT...LOC 1621Z 306DEG 37KT 3638 9533 3616 9542
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 8, 11:38 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1138 AM CDT Wed Jun 8 2022
ARZ020-029-081700-
Sebastian AR-Franklin AR-
1138 AM CDT Wed Jun 8 2022
...Strong thunderstorms will impact portions of southern Franklin and
central Sebastian Counties through NOON CDT...
At 1138 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles west of Denning to near Huntington.
Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Ozark... Charleston...
Greenwood... Mansfield...
Altus... Huntington...
Branch... Midland...
Denning... Wiederkehr Village...
Washburn... Burnville...
Fort Chaffee... Caulksville...
Etna... Alix...
Arkola... Crossroads...
Liberty... Witcherville...
This includes Interstate 40 in Arkansas between mile markers 39 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
west central Arkansas.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9402 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3497 9423 3495 9430 3510 9440 3556 9371
TIME...MOT...LOC 1638Z 310DEG 16KT 3543 9380 3511 9428
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 8, 11:53 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1153 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM TSTM WND DMG 3 S PRYOR 36.26N 95.33W
06/08/2022 MAYES OK EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A COUPLE OF POWER
POLES DOWNED BY THUNDERSTORM WINDS ON
OAKWOOD ROAD.
&&
JDSLocal storm report, Jun 8, 11:59 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND DMG LOCUST GROVE 36.20N 95.17W
06/08/2022 MAYES OK EMERGENCY MNGR
REPORT OF POWER LINES AND TREES DOWN IN
LOCUST GROVE.
&&
JDSLocal storm report, Jun 8, 12:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1203 PM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM FLASH FLOOD 1 NNE MCALESTER 34.95N 95.76W
06/08/2022 PITTSBURG OK PUBLIC
REPORT OF STREET FLOODING.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:33 AM CDT | Flood Watch | TSA | Adair, Cherokee, Choctaw, Haskell, Latimer, Pittsburg and 1 more | 12 hr |
| Jun 8, 7:39 AM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Jun 8, 7:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa | 46 min |
| Jun 8, 8:13 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 47 min |
| Jun 8, 8:18 AM CDT | Areal Flood Advisory | TSA | Osage, Rogers, Tulsa, Wagoner | 117 min |
| Jun 8, 8:34 AM CDT | Special Weather Statement | TSA | Wagoner | 26 min |
| Jun 8, 9:02 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 28 min |
| Jun 8, 9:06 AM CDT | Special Weather Statement | TSA | Wagoner | 24 min |
| Jun 8, 9:15 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 45 min |
| Jun 8, 9:27 AM CDT | Areal Flood Advisory | TSA | Adair, LeFlore, Sequoyah | 3 hr |
| Jun 8, 9:43 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 47 min |
| Jun 8, 9:49 AM CDT | Flash Flood Warning | TSA | Adair | 5 hr |
| Jun 8, 10:00 AM CDT | Special Weather Statement | TSA | Washington | 15 min |
| Jun 8, 10:14 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 35 min |
| Jun 8, 10:17 AM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| Jun 8, 10:17 AM CDT | Special Weather Statement | TSA | Haskell | 43 min |
| Jun 8, 10:34 AM CDT | Special Weather Statement | TSA | Craig | 26 min |
| Jun 8, 10:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Jun 8, 10:48 AM CDT | Special Weather Statement | TSA | Rogers | 42 min |
| Jun 8, 10:59 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 46 min |
| Jun 8, 11:06 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 6 hr |
| Jun 8, 11:21 AM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 54 min |
| Jun 8, 11:48 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 42 min |
| Jun 8, 12:01 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg, Pushmataha | 3 hr |
| Jun 8, 2:27 PM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, McIntosh, Muskogee, Sequoyah | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.